Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 15, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Feb 5, 2021, 12:28 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2021, 12:28 PM CST (18:28 UTC)
- Expired
- Feb 6, 2021, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
524 WHUS74 KCRP 051828 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1228 PM CST Fri Feb 5 2021 GMZ255-275-060300- /O.EXP.KCRP.SC.Y.0014.000000T0000Z-210205T1800Z/ /O.NEW.KCRP.SC.Y.0015.210205T1828Z-210206T0300Z/ Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1228 PM CST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northeast winds around 20 knots. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 9 PM CST this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-270-060300- /O.NEW.KCRP.SC.Y.0015.210205T1828Z-210206T0300Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- 1228 PM CST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northeast winds around 20 knots. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 9 PM CST this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 87
1 follow-up statement
707 WHUS74 KCRP 060204 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 804 PM CST Fri Feb 5 2021 GMZ250-255-270-275-060600- /O.EXT.KCRP.SC.Y.0015.000000T0000Z-210206T0600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 804 PM CST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northeast winds around 20 knots. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until midnight CST tonight. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 5:49 AM CST, 6 hours 39 minutes earlier.
Area forecast discussion, Feb 5, 5:49 AM CST, 6 hours 39 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
549 AM CST Fri Feb 5 2021
.DISCUSSION...
The cold front pushed across all sites early this morning
resulting in a fairly thick status deck in its wake. Winds will
continue to be breezy until late morning/early afternoon with
winds then subsiding to weaker levels. A northeasterly flow should
persist across all eastern sites while the western sites could
see the wind shift to the southeast tonight around 06z. All
eastern sites should remain MVFR throughout this TAF cycle with
the stratus deck remaining in place while the western sites could
see a break from the clouds and become VFR for a few hours from
19z this afternoon until roughly 09z tonight.
&&
.PREV DISCUSSION... /Issued 339 AM CST Fri Feb 5 2021/
SHORT TERM (Today through Saturday)...
The cold front pushed across Corpus Christi and much of the CWA
early this morning and should continue moving southward clearing our
southern counties by mid-morning. Current global and hi-res models
are showing the front stalling across the Gulf waters just south of
our CWA, and possibly even slightly retreating northward late
tonight into tomorrow morning. Therefore, cloudy conditions are
expected to stick around today and tonight. A reinforcing cold front
is expected to push through South Texas late tomorrow afternoon into
tomorrow evening pushing this current front through and providing
another burst of cool air. With today's cold front stalling across
the offshore waters, a chance of showers will be possible across the
offshore waters with only slight chance of showers of across the
Coastal Bend.
With the cloud cover hanging around today and tonight, am expecting
temperatures to remain cooler during the day and milder at night as
compared to most models due to the lack of daytime heating and
radiational cooling. Cloud cover should begin to clear up Saturday
which will allow us to warm back up to more seasonal temperatures.
LONG TERM (Saturday Night through Thursday)...
Following a minor upper trough Saturday night and a weak cold front,
surface ridging will make quick headway into the Gulf by Sunday
afternoon underneath increasingly zonal flow and rising heights.
Moisture advection improves Sunday night in response to another
shortwave trough approaching well to our west, yet much of this
moisture appears too shallow for anything other than just stratus
development. Passage of this decaying upper impulse by Tuesday
should veer our low level flow more southwesterly and warm our highs
up to what should be the highest values of the week before
considerably colder air sets its sights on the region by mid/late
next week. Despite the 00Z GFS being slower than the ECMWF with this
strong front, will keep with our faster and colder theme given the
Arctic source region of this air mass and the historical tendency
for these front to arrive sooner than models suggest. High temps
from Wednesday through Friday remain colder than the NBM owing to
strong ensemble signals (GFS chiclets) for unseasonably cold air to
remain across the region during this time. Precip-wise, stronger SW
flow aloft by late week should open the door to favorable deep layer
ascent at times, although timing this is contingent on an upper
trough carving south across the Great Basin - a feature whose track
and timing are very ambiguous among models and ensembles. PoPs were
kept largely in the chance category for late week with most thermal
profiles favoring cold rain at this time, yet a window could open
for perhaps some wintry precip if dynamic cooling of the column
occurs atop the shallow cold dome near the surface.
MARINE...
Moderate to strong northeasterly flow will be in place this morning
behind the frontal passage, subsiding to more moderate levels this
evening before eventually becoming a weak north to northeast flow by
tonight. Therefore, a Small Craft Advisory is in effect until at
east noon today. The cold front is expected to stall across the
offshore waters and possibly retreat northward tonight into
tomorrow. As a result, will maintain a chance of showers across the
offshore waters through tonight with rain chances diminishing
tomorrow ahead of the next front. Weak to occasionally moderate
northerly flow on Saturday will turn onshore by Sunday and
continue into early next week complete with slowly increasing
moisture.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 60 52 72 46 71 / 10 10 0 0 0
Victoria 56 48 71 41 69 / 20 20 0 0 0
Laredo 68 51 75 46 78 / 10 0 0 0 0
Alice 62 51 74 43 75 / 10 10 0 0 0
Rockport 59 52 69 47 69 / 20 10 0 0 0
Cotulla 63 45 75 42 77 / 10 0 0 0 0
Kingsville 62 52 74 44 73 / 10 10 10 0 0
Navy Corpus 61 54 69 52 68 / 20 20 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until noon CST today For the following
zones: Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
XX/99...SHORT TERMHazardous weather outlook, Feb 5, 5:11 AM CST, 7 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 511 AM CST Fri Feb 5 2021 TXZ229>234-239>247-342>347-442-443-447-061115- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 511 AM CST Fri Feb 5 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-061115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 511 AM CST Fri Feb 5 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory in effect for the northern nearshore and offshore waters until noon today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisory conditions will be possible from Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:34 AM CST | Small Craft Advisory | CRP | 8 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.